Alert archive / Arkansas / Red Flag Warnings in 2025

Red Flag Warning 1, NWS Tulsa, OK

February 28, 20254 counties in Arkansas

NWS Tulsa, OK issued this red flag warning at Feb 28, 2025, 10:39 AM CST for 4 counties in Arkansas. It took effect at Feb 28, 2025, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2025, 10:39 AM CST (16:39 UTC)
In effect from
Feb 28, 2025, 11:00 AM CST
Expired
Feb 28, 2025, 7:00 PM CST
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2467 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

191 
WWUS84 KTSA 281639
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
1039 AM CST Fri Feb 28 2025

ARZ001-002-010-011-010045-
/O.NEW.KTSA.FW.W.0001.250228T1700Z-250301T0100Z/
Benton-Carroll-Washington AR-Madison-
1039 AM CST Fri Feb 28 2025

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR NORTHWEST ARKANSAS...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 7 PM CST this evening. 

* AFFECTED AREA...IN Arkansas, Benton, Carroll, Washington AR, 
  and Madison counties. 

* WIND...Gusty southwest winds at 20 to 30 mph. 

* HUMIDITY...RH values around 20 percent. 

* TEMPERATURE...Highs in the mid 70s. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
1 follow-up statement
043 
WWUS84 KTSA 010112
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
712 PM CST Fri Feb 28 2025

ARZ001-002-010-011-010215-
/O.EXP.KTSA.FW.W.0001.000000T0000Z-250301T0100Z/
Benton-Carroll-Washington AR-Madison-
712 PM CST Fri Feb 28 2025

...RED FLAG WARNING HAS EXPIRED FOR NORTHWEST ARKANSAS...

Strong and gusty southwest winds earlier today have significantly
decreased over the past hour or two. Relative humidity values 
will gradually increase through the evening and overnight with 
fire weather concerns slowly decreasing.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 28, 10:33 AM CST, 6 minutes earlier. Its key messages:

  • Updated at 1033 AM CST Fri Feb 28 2025
  • Elevated fire weather threat this afternoon with the warm temperatures and low humidity values, and possibly again Tuesday afternoon as dry and windy conditions move in behind a cold front.
  • Above normal temperatures expected into early next week.
  • Shower and storm chances increase Sunday night and again late Monday night into Tuesday. A few severe storms may develop across southeast Oklahoma and west central Arkansas.
Area forecast discussion, Feb 28, 10:33 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1033 AM CST Fri Feb 28 2025

...New SHORT TERM...

.KEY MESSAGES...
Updated at 1033 AM CST Fri Feb 28 2025

  - Elevated fire weather threat this afternoon with the warm
    temperatures and low humidity values, and possibly again
    Tuesday afternoon as dry and windy conditions move in behind a
    cold front.

  - Above normal temperatures expected into early next week.

  - Shower and storm chances increase Sunday night and again late
    Monday night into Tuesday. A few severe storms may develop
    across southeast Oklahoma and west central Arkansas.

&&

.SHORT TERM...
(The rest of today )
Issued at 1033 AM CST Fri Feb 28 2025

An elevated fire danger threat will continue this afternoon with
gusty southwest winds at 20 to 30 mph. RH values are expected to
fall into the 15 to 20 percent range in some areas, especially
west of Highway 75. Some locations will likely reach Red Flag
conditions across northwest Arkansas where a Red Flag warning
will be issued. Near critical spread rates are expected in the
heavier grass loads across NE OK/NW AR. Updated forecast will
be sent shortly to modestly increase wind speeds. Otherwise,
short term forecast on track.

After 31 years in the NWS, I am officially retiring today. I've been
fortunate to spend most of my career at WFO Tulsa. It has been an
honor and privilege to work with such a dedicated group of individuals
who are passionate about serving eastern Oklahoma and northwest
Arkansas. Thank you.

Darby

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 343 AM CST Fri Feb 28 2025

A weak cold front will move south across the area tonight and will
knock temperatures back quite bit for the weekend, but it will
still remain above normal. An upper level storm system will pass
just to our north Sunday night, bringing a good chance for showers
and perhaps isolated thunderstorms to parts of northeast Oklahoma
and northwest Arkansas, but late arriving and meager moisture
return will keep most rain amounts light and any thunderstorms
relatively weak.

Monday will bring warmer weather again in advance of an even
stronger storm system that will bring widespread showers and
scattered thunderstorms late Monday night into Tuesday. Moisture
return will be much better with this system, and enough
instability and shear will exist for a severe weather threat,
especially in the eastern and southern parts of our forecast area.
The timing of the system is still somewhat uncertain, and a slower
timing may result in a greater severe weather threat Tuesday
across a larger part of the forecast area, and this will be
monitored over the coming days.

Much drier air and gusty west winds will spread into the area
behind this system, which may lead to an increased fire weather
danger Tuesday afternoon in the western part of the forecast area
depending on how much rain occurs beforehand. Some wraparound
precipitation may also affect northeast Oklahoma and northwest
Arkansas Tuesday night.

Temperatures behind this system later next week will fall back to
near the seasonal averages.

&&

.AVIATION...
(12Z TAFS)
Issued at 538 AM CST Fri Feb 28 2025

Increasing southwesterly winds are expected mid morning through
this afternoon for the CWA ahead of a wind shift out of the west
to north this evening/overnight. Mostly clear to some passing high
clouds along with VFR conditions are forecast through the TAF
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  40  63  35 /   0   0   0   0
FSM   78  43  68  36 /   0   0   0   0
MLC   78  42  68  38 /   0   0   0   0
BVO   80  35  62  28 /   0   0   0   0
FYV   76  36  60  29 /   0   0   0   0
BYV   73  39  57  30 /   0   0   0   0
MKO   79  40  65  36 /   0   0   0   0
MIO   75  37  57  31 /   0   0   0   0
F10   79  41  65  37 /   0   0   0   0
HHW   75  43  71  40 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
LONG TERM....05
AVIATION...20
Hazardous weather outlook, Feb 28, 5:24 AM CST, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
524 AM CST Fri Feb 28 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
524 AM CST Fri Feb 28 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Mainly Far Northwest Arkansas.
	ONSET...Late Morning.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Morning.

DISCUSSION...
Southwest winds will gust to near 30 miles an hour at times today,
especially across parts of far northwest Arkansas. Warm
temperatures and afternoon humidity values falling to near or
below 20 percent will combine with the winds to result in an
elevated fire weather danger today across all of eastern Oklahoma
and northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY...High Wind Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Thunderstorm Potential...High Wind Potential...
          Heavy Rain Potential.
WEDNESDAY...High Wind Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...
The chance for showers and isolated thunderstorms will increase
Sunday night across parts of northeast Oklahoma, but limited
moisture and instability will keep any thunderstorms isolated and
weak.

A strong upper level storm system will bring better thunderstorm
chances late Monday night into Tuesday. Moisture, instability, and
shear will all be sufficient for a few severe storms, especially
from southeast Oklahoma into northwest Arkansas. Behind the system on
Tuesday afternoon, fire weather concerns may increase in parts of
eastern Oklahoma, depending on how much rain occurs earlier in the
day.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts on the potential for
severe weather and increased fire weather concerns next week.

weather.gov/tulsa contains additional information.

Nearby

Red Flag Warnings in Arkansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.